Vol. 10, No. 1, 2021

Download this article
Download this article For screen
For printing
Recent Issues
Volume 10, Issue 1
Volume 9, Issue 4
Volume 9, Issue 3
Volume 9, Issue 2
Volume 9, Issue 1
Volume 8, Issue 4
Volume 8, Issue 3
Volume 8, Issue 2
Volume 8, Issue 1
The Journal
About the Journal
Editorial Board
Submission Guidelines
Submission Form
Policies for Authors
Ethics Statement
founded and published with the
scientific support and advice of the
Moscow Institute of
Physics and Technology
ISSN (electronic): 2640-7361
ISSN (print): 2220-5438
Previously Published
Author Index
To Appear
Other MSP Journals
Packing minima and lattice points in convex bodies

Martin Henk, Matthias Schymura and Fei Xue

Vol. 10 (2021), No. 1, 25–48

Motivated by long-standing conjectures on the discretization of classical inequalities in the geometry of numbers, we investigate a new set of parameters, which we call packing minima, associated to a convex body K and a lattice Λ. These numbers interpolate between the successive minima of K and the inverse of the successive minima of the polar body of K and can be understood as packing counterparts to the covering minima of Kannan & Lovász (1988).

As our main results, we prove sharp inequalities that relate the volume and the number of lattice points in K to the sequence of packing minima. Moreover, we extend classical transference bounds and discuss a natural class of examples in detail.

lattices, convex bodies, packing minima, successive minima, covering minima
Mathematical Subject Classification
Primary: 52C07
Secondary: 11H06, 52C05
Received: 8 May 2020
Revised: 21 July 2020
Accepted: 7 August 2020
Published: 16 January 2021
Martin Henk
Institut für Mathematik
Technische Universität
Matthias Schymura
Institut für Mathematik
BTU Cottbus-Senftenberg
Fei Xue
Institute of Mathematics
School of Mathematical Sciences
Nanjing Normal University
Nanjing, 210023